CSN Login
Members Online: 8

You are here

Symptoms after second chemo-would appreciate feedback from others

hopeful girl 1
Posts: 454
Joined: May 2010

Hi everyone.
After first chemo I had diareah for 3-4 days and then was ok-had the aches and pains, various symtoms-felt pretty good by second chemo which was one week ago today.

After second chemo was very tired for a few days, but this time constipated.
I am going now but still not normal.

I started getting discomfort yesterday in the afternoon in mid section under breasts in middle (upper abs I guess) -not sure if trapped gas or something (not to be gross).
Still not feeling so good today. Have been to bathroom about 4 times.

Then the discomfort moved down to left and then to right later, so I was thinking maybe just gas or irritation in the intestines? Did anyone else experience anything like this?
No fever so far.

(I had surgery back end of March and had everything out-uterus, fallopian tubes, ovaries and aorta lymp nodes), 3C.

I will probably call my doc's office and inquire this afternoon.

Also, I am bummed out because I finally had my head shaved yesterday-it makes me feel more vulnerable.

Thank you for your thoughts everyone.

Peace and healing to all!

nempark
Posts: 683
Joined: Apr 2010

I had the same symptons. But you know what, my daughter and her family all came from Florida and spent three months with me since my diagnosis (God Bless them) so I was so bent on not upsetting them that I totally ignored the symptons. They were not unbearable. I did a lot of juicing and that was really good for the constipation. Its weird but I had that same feeling under the breast and abs Its all after effects from treatment and surgery. Try not to panic. Your are doing fine. Thank God you are not having a fever. About the hair, girl I never knew how much that meant to us, but sometimes I have a good laugh when I look at myself that is the least of our problems. Keep positive and keep in touch. You are going to be surprised how quickly the time will go by. Right now I just took a break to see what's going on with the other girls. I am preparing for our first barbecue tomorrow Six months after diagnosis and when I stand up too long that pain under my breast comes back so I have to sit or lie down a bit I guess its all the muscle and veins that were interrupted. Hope this helps you a little. LOL June.

hopeful girl 1
Posts: 454
Joined: May 2010

Hi.
Are you done with treatments? Did you have the chemo/radiation/chemo?
So you mention you had the same symptoms? Are you in remission/ned?
Thank you for you encouraging words.

nempark
Posts: 683
Joined: Apr 2010

Yes I am done with treatment. My last chemo was on March 30. The most common chemo every is talking about(i do not remember the name) I had six sessions it really went by fast. I was fortunate Dr. told me that he was not prescribing radiation. I was stage 1A. Stay positive and do your best to fight this monster. Yes I am in remission. Thank God. By the way first gyn who diagnosed me told me "quick surgery no treatment after" But Onc who did surgery and is a top surgeon recommended chemo as preventive measures. DON'T WORRY DARLING, CONTINUE FIGHTING AND YOU WILL BE ALRIGHT. HUGS!!!!!!! if you worry too much you will be putting more stress on your body and cancer loves stress. Okay.

CaCowgirl
Posts: 27
Joined: May 2010

hopefulgirl-Sounds like we are in the same boat-My surgery was May 11th, so I'm still recovering from that. We had expected the surgery would get it all, but the staging showed lymph node involvement & I'm at 3C, too. Saw my oncologist Wed. & she is thinking the 6 chemo treatments followed by the daily radiations. But we are doing a CT scan first just to see if there is anything to shoot at. I don't think I'm brave enough to endure chemo & radiation-I watched my neighbor die a horrible death over the course of a year because she was treated too aggressively. On the other hand my Dad had cancer in his lymphnodes & I watched him die at the age of 53, when I was 13. So I have a lot to think about. Did you do much research on the side effects of treatment? Was the cancer giving you pain/problems before your diagnosis?

Do hope you feel better soon-I'm praying for you.

hopeful girl 1
Posts: 454
Joined: May 2010

Hi.
You mentioned your neighbor that was treated too aggressively. What did she have and what were her treatments and age and state of health?

CaCowgirl
Posts: 27
Joined: May 2010

My neighbor had a recurrent breast cancer-they took that off, then they treated her very aggressivily, & doesn't sound like she was warned of the possible side effects. she & her new husband had just recently moved into the house after their marriage. She had everything to live for, but the chemo took her down to just 23% of her former heart activity. That left her too weak to do anything. After a long hospital stay, she went into a convalescent home & wasted away-it took almost a year & she was on a feeding tube most of that time.It was really horrible.

hopeful girl 1
Posts: 454
Joined: May 2010

My surgeon/oncologist told me that the chemo for uterine cancer is more easily tolerated than the chemo for breast cancer. I did not think I could do it either, but I have 2 chemos under my belt now.

Ro10's picture
Ro10
Posts: 1579
Joined: Jan 2009

We all had anxieties before we started treatments. We wondered how we would do with the treatments. I too have stage 3C, so I have completed the chemo and radiation. It was so much better than I had anticipated. They have such good pre-chemo drugs that one does not experience the side effects of years ago. Plus my doctor prescribed decadron (steroid) and compazine (anti-nausea pill) for three days after the chemo. I had no nausea with chemo, but did have nausea with the radiation.

Do you have UPSC or another type of uterine cancer? UPSC needs to be treated very aggressively.

I too wondered if I "was brave enough" to complete the treatments. I have multiple drug allergies and a sensitive stomach. But like I said it was much better than I had anticipated. I am an RN and gave chemo to patients, so was very aware of possible side effects. But I was very lucky and had minimal side effects.

I had no symptoms before my cancer was diagnosed. Good luck with your decisions. Feel free to ask any questions, or express any concerns you may have. In peace and caring.

CaCowgirl
Posts: 27
Joined: May 2010

Hi Ro, UPSC has never been mentioned-I really don't know what that means. Don't steroids sometimes make for a lot of weight gain? But what do you call minimal side effects? I read about the nueropathy, fatigue, chemo brain,hair loss etc, etc. & I don't know how I would tolerate being less than very close to my normal self. I have to work to keep the insurance going & a roof over our heads-my husband doesn't work due to a recent disability & we are going to be losing vehicles, credit, & all kinds of stuff very soon. I have the best (2) horses I've ever had & the thought of selling them & my trailer & any means of pulling that trailer just breaks my heart. My horses have always been my reason to live.W/out them & the home I've lived in for over 30 years--well.... (I've been married to this spouse for almost 8 years.) His part of the bargain was to keep us covered w/insurance, but that stopped in '07. As soon as I had coverage from my job I went to the Dr, & now I'm in this mess.

Ro10's picture
Ro10
Posts: 1579
Joined: Jan 2009

UPSC is Uterine Papillary Serous Carcinoma. If it has not been mentioned, you probably do not have it. Do you have a copy of your pathology report. It would say on the report what type of cancer you have.

Steroids can make you gain weight, as they certainly stimulate your appetite. Most people get a steroid shot (IV) as pre-chemo meds. It is supposed to help with nausea and make the body more receptive to the chemo. The steroid pills I took for only 3 days after the chemo. My chemo treatments were 3 weeks apart.

My side effect from chemo - was hair loss. My side effects from radiation were nausea, and tiredness. This resolved several weeks after radiation. But then I had three more chemo sessions, so I was more tired with my last 3 chemo treatments. Then I lost the hair I had regrown during radiation.

Many people worked through treatment. It depends on what kind of job you have and how much physical activity is involved. I was an RN and could not work on the Med-Surg unit while under going treatment. There are lots of infections there, and I could not work the 12 hours shifts, which many times were 14 hours.

Sorry you may lose your horses. Having cancer is a real stressor, and losing things you love is another big stressor. I will keep you in my prayers. In peace and caring.

nempark
Posts: 683
Joined: Apr 2010

You are really going to be surprised how much our bodies and mind can endure as long as you keep positive. I can imagine what you are going through especially with insurance and one income, but you know what, your health is more important. This is all part of life, but what ever ugly face shows up in front of us we are created to be able to have the wisdom to deal with these trying times and we do manage to deal with it. So my dear please do not worry too much pray to God to give you the strength and wisdom in order for you to cope effectively, I know its not easy. I hope your illness is not affecting your marriage. I send you comfort, mine almost did but I prayed and prayed and things turned out alright. God bless. June

Subscribe to Comments for "Symptoms after second chemo-would appreciate feedback from others"